New York, 2013Damaging Winds in New York, July 10, 2013
July 10, 2013 · NWS BTV · 6 events in 2 counties and zones
A line of strong to severe thunderstorms developed along and ahead of a weak cold front in southeast Ontario/southwest Quebec provinces during the afternoon of July 10th. These storms proceeded to move into a very warm, humid and unstable air mass draped across northern New York during the evening hours and produced some scattered thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms developed along and ahead of a weak cold front in southeast Ontario/southwest Quebec provinces during the afternoon of July 10th. These storms proceeded to move into a very warm, humid and unstable air mass draped across northern New York during the evening hours and produced some scattered thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 7:10 PM EST, 13 minutes earlier.
Area forecast discussion, Jul 10, 7:10 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
810 PM EDT WED JUL 10 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION LATER TONIGHT INTO
THURSDAY ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAINFALL IS POSSIBLE AND A FEW OF THE STORMS COULD BE
STRONG ACROSS NORTHERN NEW YORK THIS EVENING. BY LATER THURSDAY INTO
FRIDAY HIGH PRESSURE WILL NOSE SOUTH INTO THE REGION WITH DRIER AND
SLIGHTLY COOLER CONDITIONS EXPECTED. OUTSIDE A FEW CLOUDS AND
SHOWERS FAR SOUTH OVER THE WEEKEND...GENERALLY DRY AND WARM WEATHER
IS EXPECTED BY THIS COMING WEEKEND AND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 746 PM EDT WEDNESDAY...INITIAL AREA OF HEAVY SHOWERS AND
THUNDERSTORMS WHICH WAS ASSOCIATED WITH PRE-FRONTAL TROUGH HAS
MOVED EAST OF FORECAST AREA. MUCH OF THE FREE OF ANY RAIN AT THIS
TIME. BUT LATEST RADAR INDICATING A LINE OF STRONG TO SEVERE
THUNDERSTORMS APPROACHING SAINT LAWRENCE VALLEY. EXPECT THIS LINE
TO WEAKEN AS IT MOVES ACROSS NORTHERN NEW YORK THIS EVENING...WITH
SOME LINGERING SHOWERS AND POSSIBLE THUNDER ACROSS REST OF AREA
OVERNIGHT AS FRONT MAKES ITS WAY SLOWLY ACROSS THE REGION. FLASH
FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA. ALTHOUGH
THREAT OF FLASH FLOODING HAS CERTAINLY DECREASED...WILL WAIT TO SEE
HOW LINE OF STORMS ENTERING NORTHERN NEW YORK HOLDS TOGETHER
BEFORE DROPPING.
PREVIOUS DISCUSSION...
VERY COMPLEX FORECAST AS WE HEAD INTO THE EVENING AND OVERNIGHT
HOURS AS LARGE SCALE UPPER TROUGH AND ATTENDANT SURFACE FRONT
SLOWLY PROGRESS EAST AND SOUTH INTO OUR REGION. LEADING BAND OF
SHOWERS AND STORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL IS
CURRENTLY TRAVERSING OUR FAR ERN NY AND WESTERN VT COUNTIES. THIS
ACTIVITY WILL NEED TO BE MONITORED CLOSELY AS IT PROGRESSES SLOWLY
EAST THROUGH LATE AFTERNOON AS INDIVIDUAL CELLS ARE PRODUCING
IMPRESSIVE INSTANTANEOUS RATES AND LOCAL TOTALS IN EXCESS OF ONE
INCH. BEHIND THIS INITIAL BAND NOT TOO MUCH GOING ON
CURRENTLY...BUT A CLOSER LOOK SUGGESTS PRIMARY PRE-FRONTAL TROUGH
STILL LIES TO OUR IMMEDIATE WEST INTO THE OTTAWA VALLEY AND ACTUAL
SURFACE FRONT IS DRAPED FURTHER BACK ACROSS THE EASTERN LAKES.
AHEAD OFF THE TROUGH IMPRESSIVE SFC TD VALUES AND LOW LEVEL
INSTABILITY CONTINUES...WITH LATEST CAM MODELS SHOWING THE PRE-
FRONTAL TROUGH BECOMING ACTIVE IN THE NEXT FEW HOURS AND TAPPING
INTO EXISTENT INSTABILITY GENERATING ANOTHER BAND OF SHOWERS AND
STORMS. WITH SHEAR PROFILES SLIGHTLY STRONGER AND STEEPER MID-
LEVEL LAPSE RATES...SOME OF THIS ACTIVITY COULD TREND LOCALLY
STRONG SO WILL CONTINUE WITH WORDING FOR STRONG GUSTY WINDS ACROSS
OUR NRN NY COUNTIES THIS EVENING TO ACCOUNT FOR THIS POTENTIAL.
ADDITIONAL POSSIBILITY IS THAT PORTIONS OF THE LARGE CONVECTIVE
COMPLEX ACROSS THE UPPER OHIO VALLEY WILL GET CAUGHT UP IN THE
SOUTHWESTERLY FLOW AND RIDE NORTH AND EAST ALONG THE PRE-FRONTAL
TROUGH LATER THIS EVENING CREATING ANOTHER ROUND OF MODERATE TO
HEAVY RAINFALL. THUS FLASH FLOOD WATCH WILL CONTINUE WITH THIS
PACKAGE GIVEN THIS UNCERTAINTY. MILD AND HUMID OVERNIGHT WITH LOWS
GENERALLY IN THE 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 415 PM EDT WEDNESDAY...BY TOMORROW PRE-FRONTAL TROUGH AND
DEEPER MOISTURE SETTLE SOUTH OF THE AREA...WITH THE ACTUAL SURFACE
FRONT PUSHING ACROSS THE AREA DURING THE AFTERNOON HOURS. AS FLOW
TRENDS NORTH TO NORTHWESTERLY...A GENERAL DRYING IN THE LOWER TO
MIDDLE LEVELS WILL OCCUR SO REALLY ONLY LOOKING AT AN OUTSIDE SHOT
OF A FEW SHOWERS OR AN ISOLATED STORM ACROSS THE AREA THROUGH THE
MID-AFTERNOON HOURS...WITH ACTIVITY WANING AND SETTLING SOUTH AS
THE AFTERNOON WEARS ON. HIGHS NEAR SEASONABLE MID-SUMMER
LEVELS...MID 70S TO LOWER 80S WITH A WELCOMED DROP IN HUMIDITY BY
AFTERNOON. THEN MAINLY DRY AND PLEASANT BY THURSDAY NIGHT INTO
FRIDAY NIGHT AS DEEP LAYER HIGH PRESSURE BUILDS SLOWLY SOUTH AND
EAST. SLIGHTLY PROBLEMATIC WILL BE AN UPPER LOW CUTTING OFF ACROSS
EASTERN/SOUTHERN NEW ENGLAND. MODELS CONTINUE TO HAVE DIFFICULTY
IN THE HANDLING OF THIS FEATURE...THOUGH WITH DRYING LOWER LEVELS
FEEL ITS PRUDENT TO KEEP WITH CONTINUITY AND CONFINE ANY
SLIGHT/LOW CHC POPS TO OUR SOUTHEASTERN COUNTIES ONLY. LOWS
THURSDAY NIGHT/FRIDAY NIGHT PLEASANT IN THE 50S TO AROUND
60...WITH HIGHS ON FRIDAY IN THE 70S TO LOCALLY NEAR 80.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 353 PM EDT WEDNESDAY...HIGH PRESSURE OVER THE GREAT LAKES
WILL PERSIST THROUGH THE WEEKEND WITH AN INVERTED TROUGH
DEVELOPING OFF THE NORTHEAST COAST. ECMWF AND GFS DEVELOP UPPER
LEVEL TROUGH ASSOCIATED WITH INVERTED TROUGH INTO CLOSED
LOW...PSBLY CREATING SLGT TO LOW CHC FOR PRECIP. AT THE
SFC...HIGH PRESSURE PERSISTS WHICH WILL AID IN KEEPING THE AREA
DRY. ECMWF THEN BUILDS RIDGE OF HIGH PRESSURE OVER NORTHEAST
PUSHING THE CLOSED LOW WESTWARD. STILL LOTS OF UNCERTAINTY THAT
FAR OUT. HAVE LEANED TOWARD DRIER ECMWF SOLUTION THROUGH EARLY
NEXT WEEK. WARM AIR WILL LEAD TO MAX TEMPS IN THE U70S-M80S AND
MIN TEMPS GENERALLY IN THE 60S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...CURRENT FLIGHT CATEGORIES RANGE FROM VFR TO
MVFR ACROSS THE FORECAST AREA. PRE-FRONTAL LINE OF SHOWERS AND
STORMS HAS EXITED THE REGION. HOWEVER...A LINE OF THUNDERSTORMS
IS APPROACHING SAINT LAWRENCE VALLEY FROM ONTARIO. THIS LINE OF
STORMS IN ADVANCE OF COLD FRONT. EXPECT TSRA WITH POSSIBLE IFR AND
GUSTY WINDS AT MSS BETWEEN 00Z-02Z. STORMS MAY ALSO AFFECT SLK
AROUND 02Z...BUT SHOULD WEAKEN AS THEY MOVE EAST OVERNIGHT. DURING
THE OVERNIGHT...EXPECT VFR/MVFR CIGS WITH A PERIOD OF IFR IN LOW
CLOUDS AND FOG AT SLK/MPV 06Z-12Z. MAINLY VFR ALL SITES AFTER 14Z.
WIDELY SCATTERED SHOWERS POSSIBLE THURSDAY...BUT NOT ENOUGH FOR
MENTION IN TAFS AT THIS TIME. SOUTH WINDS 5-15 KTS WILL DIMINISH
AND SHIFT TO WEST OVERNIGHT AND THEN NORTHWEST EARLY THURSDAY.
OUTLOOK 00Z FRIDAY THROUGH SUNDAY...
00Z FRIDAY THRU 12Z FRIDAY...MAINLY VFR EXCEPT IFR/LIFR IN
MIST/FOG OVERNIGHT.
12Z FRIDAY THRU SUNDAY...MAINLY VFR EXCEPT MVFR IN SCATTERED SHOWERS
MAINLY RUT/MPV. OVERNIGHT FOG/MIST WITH POTENTIAL IFR 06-12Z
TIMEFRAME ESPECIALLY AT SLK AND MPV.
&&
.HYDROLOGY...
AS OF 415 PM EDT WEDNESDAY...HYDROLOGICAL CONDITIONS WILL CONTINUE
TO BE MONITORED CLOSELY THIS EVENING AND INTO THE OVERNIGHT HOURS
WITH SCT/NUMEROUS SHOWERS AND STORMS EXPECTED. FLASH
FLOOD/HEADWATER 1 TO 3 HOUR GUIDANCE CONTINUES TO RUN QUITE LOW
GIVEN RECENT HEAVY RAINFALL OVER OUR AREA THE PAST SEVERAL
WEEKS...SO ANY AMOUNTS OVER 2 INCHES COULD CERTAINLY CAUSE
LOCALIZED FLASH FLOODING CONCERNS. FIRST ROUND OF SHOWERS/STORMS
TO AFFECT VT THROUGH 5/6 PM OR SO...THEN ANOTHER ROUND POTENTIALLY
PUSHING IN FROM THE WEST/SOUTHWEST LATER THIS EVENING WITH MORE
HEAVY RAINFALL POSSIBLE. A GENERAL DRYING TREND IS THEN EXPECTED
BY THURSDAY AND INTO THE UPCOMING WEEKEND FOR MOST AREAS.
&&
.MARINE...
AS OF 415 PM EDT WEDNESDAY...A LAKE WIND AND LAKE THUNDERSTORM
ADVISORY REMAIN IN EFFECT THIS EVENING. SOUTHERLY WINDS OF 15 TO
25 KNOTS WITH HIGHER GUSTS ARE EXPECTED WHICH WILL CREATE A LIGHT
TO MODEST CHOP ON THE OPEN WATERS. WAVES WILL BE LOCALLY HIGHER IN
WATERS OPEN TO SOUTHERLY EXPOSURE. WHILE THE AREAL OF SHOWERS AND
THUNDERSTORMS HAS DECREASED IN THE NEAR TERM...THUNDERSTORMS WITH
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING REMAIN POSSIBLE.
&&
.EQUIPMENT...
AS OF 408 PM EDT WEDNESDAY...PARTS ARE EXPECTED TO ARRIVE FOR THE
TYX RADAR TOMORROW AND TECHS ARE SCHEDULED TO PERFORM MAINTAINCE
AT THE SITE EITHER TOMORROW OR ON FRIDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028>031-
034-035.
&&
SYNOPSIS...JMG
NEAR TERM...JMG/RJS
SHORT TERM...JMG
LONG TERM...KGM/NEILES
AVIATION...RJS/LOCONTO
HYDROLOGY...
MARINE...
EQUIPMENT...Hazardous weather outlook, Jul 10, 3:49 AM EST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
449 AM EDT WED JUL 10 2013
NYZ028>031-034-035-VTZ001>012-016>019-110900-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
449 AM EDT WED JUL 10 2013
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH FROM NOON TODAY THROUGH MIDNIGHT TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON AND EVENING HOURS AS A SURFACE FRONT APPROACHES THE
AREA. STORMS WILL LIKELY DEVELOP OVER THE NORTHERN ADIRONDACKS BY
EARLY AFTERNOON AND MOVE NORTHEAST AS WELL AS INCREASE IN AREAL
COVERAGE ACROSS VERMONT THROUGH THE REMAINDER OF THE AFTERNOON AND
EVENING HOURS. THE STORMS WILL BE RELATIVELY SLOW MOVING AND WITH
ABUNDANT MOISTURE IN THE ATMOSPHERE...VERY HEAVY DOWNPOURS PRODUCING
FLASH FLOODING WILL BE POSSIBLE.
IMPACTS FROM ANY FLASH FLOODING WILL BE WASHED OUT OR FLOODED
ROADS...FIELD FLOODING...RAPID RISES AND OR FLOODING ON SMALLER
RIVERS AND STREAMS...FLOODED CULVERTS AND BASEMENTS...AND A THREAT
TO PERSONAL SAFETY IF YOU GET TOO CLOSE TO FLOODED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-087-110900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
449 AM EDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST THIS AFTERNOON AND
EVENING WITH SOME STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND VERY HEAVY DOWNPOURS THAT COUPLE POSSIBLY LEAD TO LOCALIZED
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
EVENSON
In the hours before
Local storm report, Jul 10, 4:02 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
502 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD RANDOLPH CENTER 43.94N 72.61W
07/10/2013 ORANGE VT DEPT OF HIGHWAYS
ROUTE 12A CLOSED DUE TO WATER OVER ROAD NEAR RANDOLPH
VILLAGE
&&
EVENT NUMBER BTV1300233
TABERLocal storm report, Jul 10, 4:04 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 4 NW ROYALTON 43.86N 72.60W
07/10/2013 WINDSOR VT DEPT OF HIGHWAYS
ROUTE 14 CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER BTV1300234
TABERLocal storm report, Jul 10, 4:05 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
505 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD HANCOCK 43.93N 72.84W
07/10/2013 ADDISON VT DEPT OF HIGHWAYS
ROUTE 100 CLOSED DUE TO HIGH WATER NEAR ROCHESTER
HANCOCK AREA
&&
EVENT NUMBER BTV1300235
TABERLocal storm report, Jul 10, 4:34 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
534 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD TUNBRIDGE 43.89N 72.49W
07/10/2013 ORANGE VT PUBLIC
FLOODING ON FALLS HILL ROAD NEAR THE INTERSECTION WITH
ORDWAY ROAD.
&&
EVENT NUMBER BTV1300236
KGMLocal storm report, Jul 10, 5:01 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
601 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD RANDOLPH CENTER 43.94N 72.61W
07/10/2013 ORANGE VT DEPT OF HIGHWAYS
ROUTE 12A CLOSED DUE TO WATER OVER ROAD NEAR RANDOLPH
VILLAGE
0400 PM FLASH FLOOD 4 NW ROYALTON 43.86N 72.60W
07/10/2013 WINDSOR VT DEPT OF HIGHWAYS
ROUTE 14 CLOSED DUE TO HIGH WATER
0415 PM FLASH FLOOD TUNBRIDGE 43.89N 72.49W
07/10/2013 ORANGE VT PUBLIC
FLOODING ON FALLS HILL ROAD NEAR THE INTERSECTION WITH
ORDWAY ROAD.
0500 PM HEAVY RAIN SALISBURY 43.92N 73.12W
07/10/2013 M2.02 INCH ADDISON VT MESONET
2.02 FELL IN 1 HOUR
&&
EVENT NUMBER BTV1300233 BTV1300234 BTV1300236 BTV1300232
TABERSpecial weather statement, Jul 10, 6:21 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EDT WED JUL 10 2013
NYZ026-029-087-110200-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG...
POTSDAM...GOUVERNEUR
721 PM EDT WED JUL 10 2013
...SEVERE THUNDERSTORMS WILL IMPACT SAINT LAWRENCE COUNTY BY 8 PM...
A BROKEN LINE OF SEVERE THUNDERSTORMS WILL IMPACT WESTERN SAINT
LAWRENCE COUNTY BY 8 PM THIS EVENING. THESE THUNDERSTORMS WILL BE
CAPABLE OF WINDS TO 60 MPH...ONE INCH DIAMETER HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. MINOR POOR
DRAINAGE AND FIELD FLOODING WILL BE POSSIBLE.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES AND POSSIBLE
WARNINGS ON THIS WEATHER SITUATION.
Thunderstorm Wind, St. Lawrence
- When
- July 10, 7:23 PM EST to 7:28 PM EST
- Where
- St. Lawrence County, 0.98 mi W of Massena
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.930, -74.890
Numerous trees and wires down, as well as some light structural and vehicle damage throughout Massena.
Thunderstorm Wind, St. Lawrence
- When
- July 10, 7:23 PM EST
- Where
- St. Lawrence County, 0.69 mi N of (Mss)richards Fld Ma
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.940, -74.850
Thunderstorm Wind, Franklin
- When
- July 10, 7:33 PM EST to 7:35 PM EST
- Where
- Franklin County, 1.49 mi W of Hogansburg to 0.66 mi SW of Hogansburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 44.972, -74.660
Several trees and power lines down across Routes 37 and 95.
Thunderstorm Wind, Franklin
- When
- July 10, 7:38 PM EST to 7:40 PM EST
- Where
- Franklin County, 1.2 mi NW of Bombay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.940, -74.570
Several trees downed along Route 9 in Bombay.
Thunderstorm Wind, Franklin
- When
- July 10, 7:55 PM EST to 8:05 PM EST
- Where
- Franklin County, 0.94 mi ENE of Ft Covington Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 44.954, -74.412
Numerous trees and power lines down throughout northern Franklin county including Route 37 between Malone and Hogansburg.
Thunderstorm Wind, Franklin
- When
- July 10, 8:05 PM EST to 8:10 PM EST
- Where
- Franklin County, 1.2 mi SW of Bangor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.810, -74.400
Numerous trees and power lines down across northern Franklin county, including Bangor, Malone and between Fort Covington and Malone.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455121, 455125, 455123, 455122, 455126, 455124.